MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B409
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2025 and suture was used.It was reported by the employee that the surgeon was closing the subcutaneous layer of tissue and one needle popped off easily as he was suturing.No additional intervention was needed.Product returning.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 5/12/2025.H6 component code: g07002 - no device problem found h6 component code: c22 - photo analysis this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - were there any adverse consequences associated with the patient? - could you kindly provide the lot number, please? - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.- please provide the source or name of person providing answers to follow-up questions: everything i had was shipped using the labels i was provided.H3 investigational summary: the product was returned to ethicon for evaluation.One needle suture piece and one winding former were received for analysis.The product code sxpp2b409 is double armed.During the visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The suture was examined and the end was noted to be cut probably by a surgical instrument.Additionally, the another needle or suture piece were not returned for evaluation.The product code sxpp2b409 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.Four photographs were provided, showing a box with a tracking label.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to pull off - suture needle.Were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SFXSPI PDS+ BI VIO 5IN2 0 DA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22002537
Report Number2210968-2025-05213
Device Sequence Number15728199
Product Code NEW
UDI-Device Identifier10705031464674
UDI-Public(01)10705031464674(17)260131(10)UBBJQM
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberSXPP2B409
Device Lot NumberUBBJQM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown